MAUDE Adverse Event Report: PENUMBRA, INC. POD XL; KRD

PENUMBRA, INC. POD XL; KRD
Catalog Number RBYPODXL0870
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left internal iliac artery using a pod xl and a non-penumbra catheter.During the procedure, while advancing the pod xl through the catheter, the physician experienced resistance, and the pod xl unintentionally detached inside the catheter.Therefore, the catheter containing the detached pod xl was removed together as a unit.The procedure was completed using a new pod xl and a new non-penumbra catheter.There was no report of an adverse effect to the patient.

Brand Name
POD XL
Common Device Name
KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key24318498
Report Number3005168196-2026-00045
Device Sequence Number17378915
Product Code KRD
UDI-Device Identifier00810169721735
UDI-Public00810169721735
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODXL0870
Device Lot NumberF00017914
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2026
Initial Report FDA Received Date02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale